Alert archive / Tennessee / Tornado Warnings in 2006
Tornado Warning 4, NWS Morristown, TN
NWS Morristown, TN issued this tornado warning at Apr 7, 2006, 5:38 PM EDT for Campbell County, Tennessee. It was in force for 42 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2006, 5:38 PM EDT (21:38 UTC)
- Expired
- Apr 7, 2006, 6:20 PM EDT
- In force
- 42 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Campbell County, TN
The radar
The Knoxville radar (KMRX), 76 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 5:55 PM EDT | HAIL 1.75 | Jellico, TN | GOLF BALL SIZED HAIL IN JELLICO. REPORTED BY THE JELLICO POLICE DEPARTMENT. |
| Apr 7, 6:00 PM EDT | TSTM WND DMG | La Follette, TN | ONE TREE DOWN IN LA FOLLETTE. REPORTED BY SHERIFFS DISPATCH. |
| Apr 7, 6:05 PM EDT | TSTM WND DMG | 2 Ne White Oak, TN | ONE TREE DOWN OFF HIGHWAY 90 NEAR CLAIBORNE COUNTY LINE. REPORTED BY SHERIFFS DISPATCH. |
| Apr 7, 6:05 PM EDT | HAIL 1.75 | 3 Sw Jellico, TN | GOLF BALL SIZED HAIL COVERING THE GROUND IN NEWCOMB. REPORTED BY STORM SPOTTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 3:08 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KMRX 072138
TORMRX
TNC013-072230-
/O.NEW.KMRX.TO.W.0004.060407T2138Z-060407T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
538 PM EDT FRI APR 7 2006
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* TORNADO WARNING FOR...
CAMPBELL COUNTY IN EAST TENNESSEE
THIS INCLUDES THE CITY OF LA FOLLETTE
* UNTIL 630 PM EDT
* AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 21 MILES
NORTHWEST OF LA FOLLETTE...OR ABOUT NEAR ONEIDA...MOVING EAST AT 45
MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
ELK VALLEY BY 550 PM EDT
JELLICO BY 600 PM EDT
WHITE OAK BY 605 PM EDT
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
HAVE ALREADY FORMED...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE
IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST
LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT
SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR A STORM
SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF
NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
STRUCTURE IN AN INTERIOR HALLWAY...ROOM OR CLOSET. USE BLANKETS OR
PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING
FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND SOUTHWEST
VIRGINIA.
LAT...LON 3659 8400 3640 8390 3639 8396 3634 8398
3635 8432 3639 8431 3645 8435 3651 8432
3650 8429 3653 8424 3660 8424
$$
GH2 follow-up statements
000
WWUS54 KMRX 072155
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
553 PM EDT FRI APR 7 2006
TNC013-072230-
/O.CON.KMRX.TO.W.0004.000000T0000Z-060407T2230Z/
CAMPBELL TN-
553 PM EDT FRI APR 7 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR CAMPBELL
COUNTY...
AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ELK VALLEY...OR
ABOUT 11 MILES NORTHWEST OF LA FOLLETTE...MOVING EAST AT 45 MPH.
THIS STORM IS PRODUCING GOLF BALL SIZED HAIL.
THE TORNADO WILL BE NEAR...
JELLICO BY 600 PM EDT
WHITE OAK AND 8 MILES NORTH OF FINCASTLE BY 605 PM EDT
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR A STORM
SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF
NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
STRUCTURE IN AN INTERIOR HALLWAY...ROOM OR CLOSET. USE BLANKETS OR
PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING
FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND SOUTHWEST
VIRGINIA.
LAT...LON 3659 8400 3640 8390 3639 8396 3634 8398
3635 8432 3639 8431 3645 8435 3651 8432
3650 8429 3653 8424 3660 8424
$$
17000
WWUS54 KMRX 072220
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
619 PM EDT FRI APR 7 2006
TNC013-072229-
/O.CAN.KMRX.TO.W.0004.000000T0000Z-060407T2230Z/
CAMPBELL TN-
619 PM EDT FRI APR 7 2006
...THE TORNADO WARNING FOR CAMPBELL COUNTY IS CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
ADDITIONAL SEVERE STORM DEVELOPMENT IS POSSIBLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING
FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND SOUTHWEST
VIRGINIA.
LAT...LON 3659 8400 3640 8390 3639 8396 3634 8398
3635 8432 3639 8431 3645 8435 3651 8432
3650 8429 3653 8424 3660 8424
$$
17What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at Apr 7, 2:00 PM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, Apr 7, 2:00 PM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 200 PM EDT FRI APR 7 2006 .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)... SEVERE STORM OUTBREAK IS UNDERWAY THIS AFTN. LARGE HAIL HAS BEEN REPORTED OVR W AND MID TN THIS AFTN AND TORNADIC RADAR SIGNITURES HAVE BEEN PRESENT IS RIGHT MOVING SUPERCELLS. GOOD SUNSHINE AND HEATING HAS OCCURRED OVER THE CUMBERLAND PLATEAU AND THE EAST TENNESSEE VALLEY TODAY. THE HIGH RISK AREA FOR SEVERE TSTMS HAS BEEN EXPANDED THIS AFTN TO INCLUDE THE S CUMBERLAND PLATEAU AND ALL OF MID TN. MOST OF THE REMAINDER OF THE MRX CWA IS IN THE MODERATE RISK AREA. THE SVR TSTMS ARE DEVELOPING ALONG A MID 60S DP GRADIENT. THIS LINES UP WELL WITH FAVORABLE JET DYNAMICS. AS THE LOW PRESSURE SYSTEM MOVES EAST TONIGHT...THE FOCUSING OF THE STORMS WILL TRANSLATE ACROSS KY...TN AND AL AND INTO THE MRX CWA THIS EVENING. THE UPR SUPPORT PERSISTS OVR NIGHT TO RETRIGGER DEEP CONVECTION WHICH COULD RESULT IN LOCALIZED FLOODING. THE UPR TROUGH AXIS AND SFC COLD FRONT WILL MOVE E THROUGH THE AREA AROUND MID MORNING WITH SCT SHWRS POSSIBLE INTO THE AFTN. HIGH PRESSURE AND DRYING BUILD INTO THE AREA THROUGH SUNDAY NIGHT WITH A SLIGHT THREAT OF FROST ACROSS SW VA AND NE TN SUNDAY NIGHT. .LONG TERM...(MONDAY THROUGH FRIDAY)...HIGH PRESSURE CONTINUES INTO MONDAY...BRINGING DRY WEATHER ON MONDAY AND TUESDAY. NEXT FRONT PUSHING IN ON WEDNESDAY AND STALLING. WILL CARRY SLIGHT CHANCE POPS FOR WEDNESDAY AND THURSDAY. DRY WEATHER SHOULD RETURN BY FRIDAY. STAYED RELATIVELY CLOSE TO MEX GUIDANCE AND HPC FOR TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 59 65 41 68 / 100 80 0 0 KNOXVILLE MCGHEE TYSON AIRPORT, TN 58 61 38 64 / 100 90 10 0 OAK RIDGE, TN 57 60 36 65 / 100 90 10 0 TRI CITIES AIRPORT, TN 54 58 33 62 / 100 100 10 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SON/GH
Hazardous weather outlook, Apr 7, 5:00 AM EDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT FRI APR 7 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-080930- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 500 AM EDT (400 AM CDT) FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT ...AN OUTBREAK OF SEVERE THUNDERSTORMS WITH THE POSSIBILITY OF TORNADOES AND FLASH FLOODING IS EXPECTED MAINLY THIS EVENING AND OVERNIGHT... THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS MUCH OF THE TENNESSEE RIVER VALLEY AND SOUTHERN APPALACHIANS THIS AFTERNOON AND TONIGHT. SUPERCELL STORMS...CAPABLE OF PRODUCING EXTREMELY LARGE HAIL AND SOME TORNADOES...WILL LIKELY DEVELOP BY THIS AFTERNOON AND EVENING. THESE SUPERCELLS SHOULD INITIALLY OCCUR ACROSS NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE THIS AFTERNOON...AND THEN MOVE NORTHEAST TOWARDS EAST TENNESSEE. THE SEVERE WEATHER THREAT WILL GRADUALLY EVOLVE FROM A TORNADO AND LARGE HAIL THREAT INTO MORE OF A SIGNIFICANT FLOODING EVENT LATER IN THE EVENING...AS THESE THUNDERSTORMS BEGIN TO CONCENTRATE AHEAD OF AN APPROACHING COLD FRONT. WIDESPREAD TOTAL RAINFALL AMOUNTS BETWEEN 2 AND 3 INCHES ARE ANTICIPATED BY SATURDAY MORNING...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND POSSIBLY A FEW THUNDERSTORMS SHOULD BE ENDING SATURDAY MORNING. THE THREAT OF SEVERE STORMS AND FLOODING SHOULD BE DIMINISHING BY NOON SATURDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED POSSIBLY AS EARLY AS LATE THIS AFTERNOON...BUT MORE LIKELY FOR THIS EVENING INTO SATURDAY MORNING. TG
In the hours before
Special weather statement, Apr 7, 1:05 PM EDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 105 PM EDT FRI APR 7 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-080200- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 105 PM EDT (1205 PM CDT) FRI APR 7 2006 ...AN OUTBREAK OF SEVERE THUNDERSTORMS WITH THE POSSIBILITY OF TORNADOES AND FLASH FLOODING IS ON TRACK FOR THIS EVENING AND OVERNIGHT... A HIGH RISK AREA HAS BEEN EXTENDED NORTHWARD THROUGH MIDDLE TENNESSEE INCLUDING THE SOUTHERN CUMBERLAND PLATEAU. A MODERATE RISK OF SEVERE WEATHER CONTINUES ACROSS MUCH OF THE TENNESSEE RIVER VALLEY AND SOUTHERN APPALACHIANS THIS AFTERNOON AND TONIGHT. SUPERCELL STORMS...CAPABLE OF PRODUCING EXTREMELY LARGE HAIL AND SOME TORNADOES...WILL LIKELY DEVELOP THIS AFTERNOON AND EVENING. THESE SUPERCELLS HAVE BEGUN TO DEVELOP OVER WESTERN AND MIDDLE TENNESSEE THIS AFTERNOON...AND WILL PROPAGATE TO THE EAST INTO THE EVENING HOURS. THE SEVERE WEATHER THREAT WILL GRADUALLY EVOLVE FROM A TORNADO AND LARGE HAIL THREAT INTO A POTENTIAL FLOODING EVENT TONIGHT. THE THUNDERSTORMS WILL BEGIN TO CONCENTRATE AHEAD OF AN APPROACHING COLD FRONT. YOUR AREA COULD BE AFFECTED BY MORE THAN ONE ROUND OF STORMS...LEADING TO THIS POTENTIALLY HEAVY RAINFALL. WIDESPREAD TOTAL RAINFALL AMOUNTS BETWEEN 2 AND 3 INCHES ARE ANTICIPATED BY SATURDAY MORNING...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS IS A POTENTIALLY DANGEROUS SITUATION. RESIDENTS OF EAST TENNESSEE...SOUTHWESTERN VIRGINIA...AND EXTREME SOUTHWESTERN NORTH CAROLINA SHOULD KEEP ABREAST OF THE LATEST WEATHER INFORMATION TODAY. ...AND PLAN NOW FOR WHAT ACTIONS SHOULD BE TAKEN IF SEVERE WEATHER THREATENS YOUR AREA. SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY LATE AFTERNOON OR EVENING AND OVERNIGHT. PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE RADIO AND TV STATIONS...FOR LATER STATEMENTS AND POSSIBLE WATCHES AND WARNINGS FROM YOUR NATIONAL WEATHER SERVICE. 17
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 5:19 PM EDT | Tornado Warning | MRX | Scott | 41 min |
| Apr 7, 6:03 PM EDT | Tornado Warning | MRX | Claiborne | 32 min |
| Apr 7, 6:39 PM EDT | Tornado Warning | MRX | Hancock | 66 min |
| Apr 7, 7:01 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Roane | 44 min |
| Apr 7, 7:08 PM EDT | Tornado Warning | MRX | Morgan, Roane | 52 min |
| Apr 7, 7:29 PM EDT | Tornado Warning | MRX | Anderson | 46 min |
Nearby
Tornado Warnings in Tennessee, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.